MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G56236
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, prior to patient contact, a flexor high-flex ansel guiding sheath kinked as it was advanced over another manufacturer's 0.035-inch wire guide.Upon return and initial inspection of the device on (b)(6) 2020, the sheath material was found to be separated eight centimeters from the distal tip.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No new patient or event information to report.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Description of event: as reported, prior to patient contact, a flexor high-flex ansel guiding sheath kinked as it was advanced over another manufacturer's 0.035-inch wire guide.Upon return and initial inspection of the device on (b)(6) 2020, the sheath material was found to be separated eight centimeters from the distal tip.Investigation ¿ evaluation.A visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, documentation, drawings, the instructions for use, manufacturing instructions, and quality control data.One flexor high-flex ansel guiding sheath was returned.An additional dilator was also returned, no damage to the dilator was noted.The sheath was separated 8cm from the distal tip (bond separation).The separation was clean on the proximal section, no coil elongation but approximately 3 coils were showing.The separation point of the distal section was slightly flared.No other issues were identified during the analysis.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: how supplied: ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ a capa was previously opened to investigate flexor sheath tubing separation failures.The capa did not identify a definitive root cause, but did identify the following primary contributing factors: "a) these devices are able to be advanced into restrictive anatomies.The capa investigation showed clinical users may be using these devices o force through restrictive anatomy causing separation upon removal.B) instructions for use warn to reinsert the dilator prior to removal.Investigation has identified that this is not always performed.Based on the outcome of the root cause investigation, it was determined that the separation failures of flexor introducer sheath devices are based upon the use of the device rather than any manufacturing or design non-conformances." a review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.With current information the cause for this failure could not be determined, however there was no evidence uncovered during the investigation to suggest that manufacturing issues were at fault.Possible causes include patient anatomy or procedural issues.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10021702
Report Number1820334-2020-00905
Device Sequence Number3116922
Product Code DYB
UDI-Device Identifier00827002562363
UDI-Public(01)00827002562363(17)221104(10)10127346
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/04/2022
Device Model NumberG56236
Device Catalogue NumberKCFW-6.0-35-55-RB-HFANL1-HC
Device Lot Number10127346
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2020
Initial Date Received by Manufacturer 04/30/2020
Supplement Date Received by Manufacturer12/02/2020
Initial Report FDA Received Date05/04/2020
Supplement Report FDA Received Date12/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO 0.035" WIRE GUIDE